Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 30, 2016, 3:16 PM CDT for 5 parishes in Louisiana. It was in force for 89 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Apr 30, 2016, 4:45 PM CDT
- In force
- 89 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:48 PM CDT | MARINE TSTM WIND 51 | 4 Ene Metairie, LA | 44 KNOT/51 MPH WIND GUST MEASURED BY C-MAN AT NEW CANAL /NWCL1/. |
| Apr 30, 4:02 PM CDT | MARINE TSTM WIND 44 | Lakefront Airport, LA | 38 KNOT/44 MPH WIND GUST MEASURED AT LAKEFRONT AIRPORT /KNEW/. |
| Apr 30, 4:19 PM CDT | TSTM WND GST 39 | Lakefront Airport, LA | 34 KNOT/39 MPH WIND GUST MEASURED AT LAKEFRONT AIRPORT /KNEW/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 11:38 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
005
WUUS54 KLIX 302016
SVRLIX
LAC051-071-075-087-089-302145-
/O.NEW.KLIX.SV.W.0098.160430T2016Z-160430T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ST. CHARLES PARISH IN SOUTHEASTERN LOUISIANA...
ORLEANS PARISH IN SOUTHEASTERN LOUISIANA...
WESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 445 PM CDT
* AT 315 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ST. ROSE TO 6 MILES SOUTHEAST OF
BAYOU GAUCHE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...AVONDALE...EAST NEW ORLEANS...
MARRERO...TIMBERLANE...BELLE CHASSE...METAIRIE...JEFFERSON...GRETNA...
HARAHAN...WESTWEGO...JEAN LAFITTE...ST. ROSE...LULING...MERAUX...ESTELLE...
WOODMERE AND ARABI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2977 9040 3009 9033 3005 9011 3007 8995
3015 8987 3010 8982 3017 8968 3015 8963
3006 8973 3000 8970 3001 8980 2999 8982
2998 8970 2995 8968 2992 8970 2989 8964
2990 8963 2993 8962 2959 8967
TIME...MOT...LOC 2015Z 284DEG 20KT 3005 9027 2977 9034
HAIL...<.75IN
WIND...60MPH
$$
24/RR3 follow-up statements
321
WWUS54 KLIX 302059
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT SAT APR 30 2016
LAC051-071-075-087-089-302145-
/O.CON.KLIX.SV.W.0098.000000T0000Z-160430T2145Z/
ST. CHARLES LA-ORLEANS LA-ST. BERNARD LA-PLAQUEMINES LA-JEFFERSON LA-
359 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN ST. CHARLES...ORLEANS...NORTHWESTERN ST. BERNARD...
NORTHWESTERN PLAQUEMINES AND NORTHWESTERN JEFFERSON PARISHES...
AT 358 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARABI TO LAFITTE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...AVONDALE...EAST NEW ORLEANS...MARRERO...
TIMBERLANE...BELLE CHASSE...METAIRIE...JEFFERSON...GRETNA...HARAHAN...
WESTWEGO...JEAN LAFITTE...MERAUX...ESTELLE...WOODMERE...ARABI...POYDRAS AND
BRIDGE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2976 9036 2977 9039 3003 9025 3007 8995
3015 8987 3010 8982 3017 8968 3015 8963
3006 8973 3000 8970 3001 8980 2999 8982
2998 8981 2998 8970 2995 8968 2992 8970
2989 8964 2990 8963 2975 8967
TIME...MOT...LOC 2058Z 284DEG 20KT 2999 9002 2971 9009
HAIL...<.75IN
WIND...60MPH
$$
24/RR021
WWUS54 KLIX 302125
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 PM CDT SAT APR 30 2016
LAC051-075-089-302134-
/O.CAN.KLIX.SV.W.0098.000000T0000Z-160430T2145Z/
ST. CHARLES LA-PLAQUEMINES LA-JEFFERSON LA-
425 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CHARLES...
NORTHWESTERN PLAQUEMINES AND NORTHWESTERN JEFFERSON PARISHES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 2990 8996 2990 9001 2994 9006 2992 9008
2992 9013 3002 9012 3007 8995 3015 8987
3010 8982 3017 8968 3015 8963 3006 8973
3000 8970 3001 8980 2999 8982 2998 8970
2993 8970 2992 8971 2989 8989 2987 8991
TIME...MOT...LOC 2124Z 284DEG 20KT 2996 8987 2968 8994
$$
LAC071-087-302145-
/O.CON.KLIX.SV.W.0098.000000T0000Z-160430T2145Z/
ORLEANS LA-ST. BERNARD LA-
425 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ORLEANS AND NORTHWESTERN ST. BERNARD PARISHES...
AT 424 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MERAUX TO NEAR MYRTLE GROVE...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...EAST NEW ORLEANS...BELLE CHASSE...GRETNA...
VIOLET...LAKE CATHERINE...MERAUX...ARABI...TERRYTOWN AND LAKEFRONT
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2990 8996 2990 9001 2994 9006 2992 9008
2992 9013 3002 9012 3007 8995 3015 8987
3010 8982 3017 8968 3015 8963 3006 8973
3000 8970 3001 8980 2999 8982 2998 8970
2993 8970 2992 8971 2989 8989 2987 8991
TIME...MOT...LOC 2124Z 284DEG 20KT 2996 8987 2968 8994
HAIL...<.75IN
WIND...60MPH
$$
24/RR605
WWUS54 KLIX 302147
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT SAT APR 30 2016
LAC071-087-302157-
/O.EXP.KLIX.SV.W.0098.000000T0000Z-160430T2145Z/
ORLEANS LA-ST. BERNARD LA-
447 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS AND NORTHWESTERN ST.
BERNARD PARISHES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 2990 8996 2990 9001 2994 9006 2992 9008
2992 9013 3002 9012 3007 8995 3015 8987
3010 8982 3017 8968 3015 8963 3006 8973
3000 8970 3001 8980 2999 8982 2998 8970
2993 8970 2992 8971 2989 8989 2987 8991
TIME...MOT...LOC 2145Z 284DEG 20KT 2996 8987 2968 8994
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:31 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 8:31 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 AM CDT SAT APR 30 2016
...SOUNDING DISCUSSION...
THE SOUNDING THIS MORNING INDICATES A VERY WARM AND MOIST
ENVIRONMENT BELOW AN ELEVATED INVERSION AT 900 MB. ONSHORE FLOW
OFF THE GULF IS 20 TO 35 KTS JUST ABOVE THE SFC THROUGH THIS
LAYER. THE LCL IS LOW AT 400 FEET. DRIER AIR IS PRESENT ABOVE TO
ABOUT 550 MB. OVERALL PW IS ABOVE AVERAGE AT 1.43 INCHES. ANOTHER
ELEVATED INVERSION IS NEAR 630 MB... WHERE WINDS BEGIN TO TURN
MORE WESTERLY. CAPE IS RELATIVELY LONG AND SKINNY THROUGH THE
PROFILE WITH MOST UNSTABLE AT 2000 J/KG. WARM CLOUD LAYER IN A
STORM WOULD BE 14000 FT SO EFFICIENT RAINFALL PROCESSES AND FLASH
FLOODING IS A CONCERN AGAIN TODAY. SFC TO 6 KM SHEAR IS 35 KTS...
THAT IS ENOUGH FOR SEVERE WIND TO AT LEAST BE POSSIBLE WITH STORMS
AS WELL. WE EXPECT THIS ENVIRONMENT TO ALLOW THE MCS CURRENTLY AT
THE LA/MS BORDER TO CONTINUE EAST. THE SOUNDING FROM LAKE CHARLES
THIS MORNING WAS JUST AHEAD OF THE LINE. THE LCH PROFILE HAS A BIT
MORE SHEAR AND ALSO SUPPORTS MCS MAINTENANCE. ONE LAST CONCERN FOR
TODAY WOULD BE THE LINE OF STORMS SLOWING IN SOUTHEAST LA AND
TRAINING ALONG A COASTAL BOUNDARY THIS AFTERNOON... WHERE THERE
DOES APPEAR TO BE MOISTURE POOLED AT 925 MB ALONG THE NORTHSHORE AND
THE MS GULF COAST.
KRAUTMANN
&&
.PREV DISCUSSION... /ISSUED 400 AM CDT SAT APR 30 2016/
SHORT TERM...
A FEW SHOWERS HAVE STARTED TO DEVELOP OVER POINTE COUPEE AND WEST
FELICIANA PARISHES THIS MORNING AND ARE PUSHING NORTH AND EAST.
CONTINUED SHOWER DEVELOPMENT IS POSSIBLE OUT AHEAD OF A STRONG
SQUALL LINE MOVING THROUGH THE SHREVEPORT AREA AND STRETCHING TO
LUFKIN AND THEN NORTH OF HOUSTON IN EASTERN TEXAS.
OVERALL...I HAVE ELECTED NOT TO MAKE MANY CHANGES TO THE FORECAST
UPDATE SENT OUT A FEW HOURS AGO BUT THERE ARE A FEW ADDITIONS. THE
MAIN ONE IS A FLASH FLOOD WATCH ISSUANCE BEGINNING AT 12Z AND
RUNNING TO 00Z ON SUNDAY. THE CONFIDENCE LEVEL OF THE PROBABILITY
OF HEAVY RAINFALL IS HIGHER GENERALLY WEST OF I-55 AND NORTH OF
I-10 AND THEREFORE THE FLASH FLOOD WATCH HAS BEEN ADDED. OTHER
THAN THAT...INCREASED THE RAIN CHANCES TODAY A BIT MORE IN THE
EASTERN PART OF THE AREA. THE HRRR CONTINUES TO SHOW A SQUALL LINE
EXTENDING FROM THE AFOREMENTIONED LINE DEVELOPING AND MOVING
THROUGH THE AREA MUCH SOONER THAN EXPECTED AT THIS TIME LAST
NIGHT. WILL CONTINUE TO MONITOR AND ADDRESS ANY CHANGES AS NEEDED
AS THE TIMING AND INTENSITY OF WHAT ULTIMATELY MOVES INTO THE AREA
IS PROVING DIFFICULT TO DETERMINE.
LONG TERM...
NEXT BEST CHANCE OF RAIN CONTINUES TO BE ON TUESDAY WITH CLEARING
AND DRYING OUT OCCURRING ON WEDNESDAY.
AVIATION...
MVFR CEILINGS ARE WIDESPREAD ACROSS THE TERMINAL AREAS THIS MORNING.
CANNOT RULE OUT CEILINGS DROPPING INTO THE UPPER END OF THE IFR
CATEGORY...BUT WINDS SHOULD REMAIN STRONG ENOUGH TO PRECLUDE
SIGNIFICANT VISIBILITY ISSUES.
MAIN FORECAST PROBLEM IS TIMING OF CONVECTIVE ACTIVITY APPROACHING
FROM THE WEST. MESOSCALE MODELING HAS SLOWED DOWN TIMING FROM WHAT
THE EVENING SHIFT WAS LOOKING AT. WILL NEED TO MAKE ADJUSTMENTS ON
TIMING WITH 12Z TAF PACKAGE BASED ON LATEST MESOSCALE MODELING
SOLUTIONS. WILL TRY TO USE ABOUT A 2 HOUR WINDOW WHERE TSRA WILL BE
PREDOMINANT. BASED ON LATEST HRRR SOLUTION...CONVECTION SHOULD CLEAR
MOST OR ALL TERMINALS BY 00Z SUNDAY. LIKELY TO SEE MVFR CEILINGS
AGAIN DURING THE OVERNIGHT HOURS AFTER 06Z SUNDAY.
MARINE...
WILL CONTINUE EXERCISE CAUTION HEADLINES THROUGH THE DAYTIME HOURS
WHERE THEY ARE CURRENTLY IN PLACE. SHOULD SEE SOME WEAKENING OF
PRESSURE GRADIENT AFTER TODAY FOR SEVERAL DAYS. FRONT NOT LIKELY TO
PUSH THROUGH COASTAL WATERS UNTIL SOMETIME AROUND THE MIDDLE OF THE
WEEK.
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. MONITOR CONVECTIVE TRENDS.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 68 81 67 / 90 70 70 30
BTR 82 70 84 68 / 90 50 70 30
ASD 84 68 84 67 / 60 40 60 30
MSY 83 73 82 71 / 60 50 60 30
GPT 83 72 84 67 / 60 40 60 30
PQL 84 69 83 67 / 60 40 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
040-046>050-056>058-071-072.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071.
GM...NONE.
&&Hazardous weather outlook, Apr 30, 1:29 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 129 PM CDT SAT APR 30 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010630- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 129 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA THROUGH 5 PM THIS AFTERNOON. SEE WEBSITE FOR DETAILS. A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI CONTINUES THIS AFTERNOON. A LINE OF THUNDERSTORMS IS MOVING ACROSS LOUISIANA AND WILL MOVE ACROSS THE AREA THIS AFTERNOON. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...HEAVY RAINFALL IS LIKELY TO ACCOMPANY THE THUNDERSTORMS...ESPECIALLY OVER SOUTHWEST MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA WEST OF THE PEARL RIVER AND NORTH OF A SLIDELL TO DONALDSONVILLE LINE. A FLASH FLOOD WATCH WILL BE IN EFFECT UNTIL 7 PM CDT FOR THIS AREA. RAIN AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS WHERE REPEAT THUNDERSTORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS ON SUNDAY AND TUESDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A SLIDELL TO HOUMA LINE ON SUNDAY. DAMAGING WINDS WOULD BE THE MAIN THREAT FROM THESE STORMS. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS THIS AFTERNOON.
In the hours before
Local storm report, Apr 30, 12:49 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 2 NW NEW ROADS 30.72N 91.48W
04/30/2016 M58 MPH POINTE COUPEE LA MESONET
NEW ROADS FALSE RIVER REGIONAL AIRPORT REPORTED A WIND
GUST OF 58MPH.
&&Special weather statement, Apr 30, 1:38 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT SAT APR 30 2016
LAZ046-049-056-057-059-301930-
UPPER LAFOURCHE-IBERVILLE-ASSUMPTION-ASCENSION-ST. JAMES-
138 PM CDT SAT APR 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...ASSUMPTION...SOUTHWESTERN ST. JAMES...SOUTHEASTERN
IBERVILLE AND SOUTHWESTERN ASCENSION PARISHES...
AT 137 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR BELLE RIVER...
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...DONALDSONVILLE...NAPOLEONVILLE...WHITE CASTLE...
PAINCOURTVILLE...BAYOU GENEVE...PIERRE PART...LABADIEVILLE...BELLE ROSE...
SUPREME AND CHACKBAY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 3008 9131 3022 9107 2977 9076 2978 9081
2977 9110 2981 9110 2984 9113 2985 9119
2990 9121 2992 9123 2993 9123 2996 9125
3000 9126 3001 9123 3004 9122 3003 9125
3006 9127 3006 9130
TIME...MOT...LOC 1837Z 248DEG 34KT 2989 9114
AKSpecial weather statement, Apr 30, 2:14 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT SAT APR 30 2016
LAZ057>060-302015-
UPPER LAFOURCHE-ST. CHARLES-ST. JOHN THE BAPTIST-ST. JAMES-
214 PM CDT SAT APR 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
LAFOURCHE...ST. CHARLES...ST. JAMES AND ST. JOHN THE BAPTIST
PARISHES...
AT 213 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER CHACKBAY...OR
8 MILES NORTH OF THIBODAUX...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...LAPLACE...HAHNVILLE...RESERVE...GRAMERCY...LUTCHER...SOUT
H VACHERIE...ST. ROSE...LULING...PARADIS...NORTH VACHERIE...
GARYVILLE...BAYOU GAUCHE...NORCO...CONVENT AND MONTZ.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 3012 9091 3018 9058 3014 9043 3007 9039
3005 9029 2992 9027 2989 9025 2980 9023
2977 9079 3007 9096
TIME...MOT...LOC 1913Z 262DEG 31KT 2990 9077
AKSpecial weather statement, Apr 30, 3:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT SAT APR 30 2016
LAZ059>064-067>070-302100-
LOWER ST. BERNARD-UPPER LAFOURCHE-UPPER JEFFERSON-UPPER
PLAQUEMINES-LOWER JEFFERSON-LOWER PLAQUEMINES-ST. CHARLES-LOWER
LAFOURCHE-ORLEANS-UPPER ST. BERNARD-
300 PM CDT SAT APR 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LAFOURCHE...ST.
CHARLES...ORLEANS...NORTHWESTERN ST. BERNARD...NORTHWESTERN
PLAQUEMINES AND JEFFERSON PARISHES...
AT 258 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. ROSE TO NEAR GOLDEN MEADOW.
MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HAHNVILLE...GALLIANO...MARRERO...BELLE CHASSE...METAIRIE...
CHALMETTE...HARVEY...CUT OFF...AVONDALE...PORT SULPHUR...EAST NEW
ORLEANS...LAROSE...LAPLACE...JEFFERSON...GRETNA...HARAHAN...WESTWEG
O AND GOLDEN MEADOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 2928 9035 2929 9034 2931 9034 2923 9040
3003 9050 3010 8980 2998 8985 2994 8978
2933 8968 2931 8986 2942 8978 2938 8986
2943 8981 2951 8992 2941 9003 2931 8997
2935 9008 2929 8996 2928 8996
TIME...MOT...LOC 1958Z 261DEG 44KT 3001 9032 2934 9032
AKLocal storm report, Apr 30, 3:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 6 E DENHAM SPRINGS 30.49N 90.86W
04/30/2016 E60.00 MPH LIVINGSTON LA PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA OF 60 MPH WIND GUST 1 MILE
NORTH OF I-12 AT HIGHWAY 447.
&&
ANSORGELocal storm report, Apr 30, 3:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 2 SE DENHAM SPRINGS 30.46N 90.94W
04/30/2016 LIVINGSTON LA TRAINED SPOTTER
LARGE TREE DOWN ON WAX ROAD SOUTHEAST OF DENHAM SPRINGS.
RADAR ESTIMATED THE TIME OF THE EVENT.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:24 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 58 hr |
| Apr 30, 10:02 AM CDT | Coastal Flood Advisory | LIX | Saint Bernard, Saint John the Baptist | 8 hr |
| Apr 30, 11:38 AM CDT | Tornado Warning | LIX | Pointe Coupee | 37 min |
| Apr 30, 11:56 AM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 15 min |
| Apr 30, 12:16 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 44 min |
| Apr 30, 12:21 PM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 24 min |
| Apr 30, 12:37 PM CDT | Special Weather Statement | LIX | Iberville | 53 min |
| Apr 30, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, West Baton Rouge, West Feliciana | 50 min |
| Apr 30, 1:09 PM CDT | Tornado Warning | LIX | Saint Helena | 36 min |
| Apr 30, 1:11 PM CDT | Tornado Warning | LIX | Tangipahoa | 34 min |
| Apr 30, 1:13 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 32 min |
| Apr 30, 1:23 PM CDT | Tornado Warning | LIX | Tangipahoa | 24 min |
| Apr 30, 1:24 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 36 min |
| Apr 30, 1:38 PM CDT | Special Weather Statement | LIX | Assumption | 52 min |
| Apr 30, 1:42 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa, Washington | 33 min |
| Apr 30, 1:45 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 30 min |
| Apr 30, 2:14 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint James, Saint John the Baptist | 61 min |
| Apr 30, 2:14 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa and 1 more | 61 min |
| Apr 30, 2:18 PM CDT | Special Marine Warning | LIX | 117 min | |
| Apr 30, 2:40 PM CDT | Tornado Warning | LIX | Tangipahoa | 17 min |
| Apr 30, 3:00 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Orleans, Saint Charles | 60 min |
| Apr 30, 3:07 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 23 min |
| Apr 30, 3:13 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 69 min |
| Apr 30, 3:28 PM CDT | Special Weather Statement | LIX | Saint Charles | 47 min |
| Apr 30, 3:54 PM CDT | Special Marine Warning | LIX | 66 min | |
| Apr 30, 4:04 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 116 min |
| Apr 30, 4:07 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 30, 4:21 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 114 min |
| Apr 30, 4:29 PM CDT | Tornado Warning | LIX | Orleans, Saint Tammany | 19 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | LIX | Jefferson | 59 min |
| Apr 30, 4:56 PM CDT | Special Weather Statement | LIX | Terrebonne | 49 min |
| Apr 30, 5:04 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 30, 5:06 PM CDT | Special Marine Warning | LIX | 24 min | |
| Apr 30, 5:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 30, 5:34 PM CDT | Special Weather Statement | LIX | Plaquemines | 41 min |
| Apr 30, 6:09 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 6:13 PM CDT | Special Marine Warning | LIX | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.